Alert archive / Arkansas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 124, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 2, 2022, 10:41 PM CDT for 5 counties in Arkansas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 2, 2022, 10:41 PM CDT (03:41 UTC)
- Expired
- May 2, 2022, 11:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Carroll County, AR, Crawford County, AR, Franklin County, AR, Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 103 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 2, 5:27 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.7 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 991 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 214 m²/s²
- 0-3 km storm-relative helicity
- 355 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
579
WUUS54 KTSA 030341
SVRTSA
ARC015-033-047-087-143-030430-
/O.NEW.KTSA.SV.W.0124.220503T0341Z-220503T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1041 PM CDT Mon May 2 2022
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Madison County in northwestern Arkansas...
Northeastern Franklin County in west central Arkansas...
Southeastern Carroll County in northwestern Arkansas...
Northern Crawford County in northwestern Arkansas...
Eastern Washington County in northwestern Arkansas...
* Until 1130 PM CDT.
* At 1041 PM CDT, severe thunderstorms were located along a line
extending from near Hobbs State Park to 3 miles northwest of Japton
to 6 miles north of Fern, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations in or near the path include...
Fayetteville... Huntsville...
Green Forest... Elkins...
Winslow... St. Paul...
Hindsville... Wesley...
Carrollton... Rudd...
Saint Paul... Forum...
Aurora... Clifty...
Boston... Withrow Springs State Park...
Devils Den State Park... Brentwood...
Marble... Rule...
This includes Interstate 49 between mile markers 36 and 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 AM CDT for northwestern
and west central Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Tulsa.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3595 9349 3593 9349 3592 9351 3588 9351
3588 9352 3576 9352 3577 9370 3574 9370
3567 9437 3595 9409 3624 9399 3623 9387
3628 9387 3634 9330 3612 9330
TIME...MOT...LOC 0341Z 256DEG 37KT 3622 9389 3600 9385 3574 9401
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
698
WWUS54 KTSA 030407
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1107 PM CDT Mon May 2 2022
ARC033-047-143-030416-
/O.CAN.KTSA.SV.W.0124.000000T0000Z-220503T0430Z/
Franklin AR-Crawford AR-Washington AR-
1107 PM CDT Mon May 2 2022
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN FRANKLIN...
NORTHERN CRAWFORD AND EASTERN WASHINGTON COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 100 AM CDT for northwestern
and west central Arkansas.
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3595 9349 3593 9349 3592 9351 3584 9353
3576 9352 3577 9385 3596 9373 3612 9379
3618 9374 3630 9370 3634 9330 3612 9330
TIME...MOT...LOC 0406Z 264DEG 38KT 3626 9358 3603 9354 3579 9361
$$
ARC015-087-030430-
/O.CON.KTSA.SV.W.0124.000000T0000Z-220503T0430Z/
Madison AR-Carroll AR-
1107 PM CDT Mon May 2 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR CENTRAL MADISON AND SOUTHEASTERN CARROLL COUNTIES...
At 1106 PM CDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Rudd to near Kingston to 2 miles
southeast of Pettigrew, moving east at 45 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations in or near the path include...
Huntsville... Green Forest...
St. Paul... Carrollton...
Rudd... Saint Paul...
Kingston... Forum...
Aurora... Boston...
Withrow Springs State Park... Pettigrew...
Witter... Marble...
Osage... Rule...
Dryfork... Red Star...
Metalton... Connor...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 100 AM CDT for northwestern
and west central Arkansas.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Tulsa.
&&
LAT...LON 3612 9348 3608 9348 3608 9345 3597 9345
3595 9349 3593 9349 3592 9351 3584 9353
3576 9352 3577 9385 3596 9373 3612 9379
3618 9374 3630 9370 3634 9330 3612 9330
TIME...MOT...LOC 0406Z 264DEG 38KT 3626 9358 3603 9354 3579 9361
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 9:54 PM CDT, 47 minutes earlier.
Area forecast discussion, May 2, 9:54 PM CDT, 47 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 954 PM CDT Mon May 2 2022 ...New SHORT TERM... .SHORT TERM... (The rest of tonight) Issued at 954 PM CDT Mon May 2 2022 Currently a line of strong to severe thunderstorms continues to move southeast through eastern Oklahoma and western Arkansas. A cold front is also entering northeast Oklahoma bringing in some cooler air and gusty northerly winds while a stationary warm front continues to hang out near I-40. The storms will continue to push to the east and southeast and will encounter an unstable airmass south of the warm front characterized by temperatures in the upper 70s and dewpoints in the upper 60s. The line should maintain a severe threat into the overnight hours. Damaging wind gusts will be the main threat, though brief tornadoes will continue to be a possibility with strong low level shear in place. Storms should clear the forecast area by around 1-2 AM as the front sweeps through. Along with the severe threat, these storms will dump very heavy rainfall in a quick amount of time, posing a localized flooding threat particularly for low lying and other flood prone areas. Bowlan && .LONG TERM... (Tonight through Monday) Issued at 154 PM CDT Mon May 2 2022 Most of the storms will exit the area before 12z, with a more stable and cooler airmass spreading over the area Tuesday. This will be a short respite however as next upper system already moving across Pac NW this afternoon. Moisture transport will re- commence Tuesday night with at least scattered convection returning as warm front begins to lift back north. Warm sector expansion within sheared environment will again yield severe weather potential, possibly significant, though this will largely be determined by eventual warm frontal placement and timing of upper wave, which are still uncertain. Given another round of significant rainfall however, the flooding threat will likely be higher by this time and another flood watch will most surely be needed for Wed and Wed night. Storm chances linger into Thursday to some degree, with continuing spread in the mid range guidance lending more uncertainty. By Friday and Saturday mid level ridging should result in quiet period before another trough sets up to the west. Some storm chances will return by Sun/Mon as a result with temperatures on the warm side. && .AVIATION... (00Z TAFS) Issued at 622 PM CDT Mon May 2 2022 Mature line of strong to severe thunderstorms will sweep through the northeast OK sites through 01-02Z and into northwest AR/southeast OK 03-05Z. Expect widespread MVFR cigs, with localized IFR conditions with the heavier thunderstorms. Breezy northwesterly winds will develop behind the line of storms as the cold front surges southeast. Should see some improvement in cigs by late Tuesday morning and into the afternoon. && .PRELIMINARY POINT TEMPS/POPS... TUL 48 67 53 73 / 20 0 20 80 FSM 56 71 58 74 / 100 10 20 60 MLC 50 67 56 77 / 100 10 20 70 BVO 46 66 50 71 / 20 0 20 80 FYV 52 68 52 73 / 100 10 20 60 BYV 52 65 51 68 / 100 10 20 50 MKO 49 66 54 72 / 100 0 20 70 MIO 49 64 49 70 / 30 0 20 70 F10 48 67 55 74 / 90 0 20 80 HHW 56 71 60 80 / 80 20 10 50 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...Flood Watch until 7 AM CDT Tuesday for ARZ001-002-010-011. && SHORT TERM...04 LONG TERM....14 AVIATION...18
Hazardous weather outlook, May 2, 4:59 PM CDT, 5 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
459 PM CDT Mon May 2 2022
ARZ001-002-010-011-019-020-029-OKZ049-053>076-031015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
459 PM CDT Mon May 2 2022
...Severe Weather Threat Increases This Evening...
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening Tonight.
TORNADO.
RISK...Elevated.
AREA...Primarily Northeast Oklahoma.
ONSET...Ongoing.
SEVERE THUNDERSTORM.
RISK...Critical.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
AREA AT GREATEST RISK...Northeast Oklahoma and Northwest Arkansas.
FLASH FLOOD.
RISK...Limited.
AREA...Northeast Oklahoma and far Northwest Arkansas.
ONSET...This Evening.
HEAVY RAIN.
RISK...Elevated.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
SIGNIFICANT WINDS.
RISK...Limited.
AREA...Eastern Oklahoma and Northwest Arkansas.
ONSET...Ongoing.
DISCUSSION...
A few scattered strong thunderstorms will be possible across
southeast Oklahoma and western Arkansas over the next few hours
near and south of a warm front draped across the area. The threat
of more widespread severe thunderstorms will increase over the
next couple of hours and storms move into the region from the
west. A line or broken line of storms will move into northeaster
Oklahoma in advance of a southward progressing cold front this
evening. Damaging winds will be the primary threat, though strong
low level shear will allow for a tornado risk to persist mainly
across northeast Oklahoma through about 10 PM. The line is
expected to quickly move southeast across the CWA and gradually
weaken throughout the night. Additional locally heavy rainfall on
top of what fell this morning could also lead to some flash
flooding of low lying and urban areas especially. The heaviest
rainfall totals are expected across northeast Oklahoma and
northwest Arkansas.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential.
WEDNESDAY AND THURSDAY...Severe Thunderstorm Potential...High Wind Potential...
Heavy Rain Potential.
FRIDAY THROUGH SUNDAY...High Wind Potential.
EXTENDED DISCUSSION...
Thunderstorm chances will diminish early Tuesday with the next
storm system impacting the area on Wednesday. Storms will increase
early Wednesday with a limited risk of severe weather. Conditions
will become increasingly unstable and favorable for severe
weather during the day Wednesday. Storms which initially develop
west of the region Wednesday afternoon will spread eastward
overnight with a risk of severe weather and flash flooding. Storm
chances lessen on Thursday with dry weather expected over the
weekend.
weather.gov/tulsa contains additional information.In the hours before
Special weather statement, May 2, 9:42 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
942 PM CDT Mon May 2 2022
ARZ001-002-010-OKZ068>070-072-030315-
Carroll AR-Benton AR-Washington AR-Adair OK-Muskogee OK-Sequoyah OK-
Cherokee OK-
942 PM CDT Mon May 2 2022
...Strong thunderstorms will impact portions of Benton, northwestern
Carroll, Washington, Sequoyah, Adair, Cherokee and Muskogee Counties
through 1015 PM CDT...
At 942 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 2 miles west of Garfield to 3 miles east of
Stilwell to 5 miles south of Warner. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Muskogee...
Bentonville... Tahlequah...
Siloam Springs... Sallisaw...
Stilwell... Eureka Springs...
Bella Vista... Lowell...
Farmington... Pea Ridge...
Prairie Grove... Fort Gibson...
Gentry... Elkins...
Tontitown... West Fork...
This includes the following highways,
Interstate 40 in Oklahoma between mile markers 275 and 312.
Interstate 49 between mile markers 41 and 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for southeastern,
northeastern and east central Oklahoma. A Tornado Watch also remains
in effect until 1100 PM CDT for northwestern Arkansas...and
southeastern, northeastern and east central Oklahoma.
&&
LAT...LON 3630 9367 3631 9387 3591 9395 3576 9406
3576 9449 3555 9446 3535 9483 3546 9505
3528 9521 3530 9534 3555 9535 3555 9571
3572 9571 3581 9527 3592 9528 3594 9505
3616 9456 3623 9457 3650 9411 3649 9353
TIME...MOT...LOC 0242Z 275DEG 36KT 3645 9402 3580 9456 3542 9534
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHLocal storm report, May 2, 9:45 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
945 PM CDT MON MAY 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL 4 SSW CROWDER 35.06N 95.70W
05/02/2022 E0.75 INCH PITTSBURG OK PUBLIC
&&
JDSSpecial weather statement, May 2, 9:48 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Tulsa OK
948 PM CDT Mon May 2 2022
ARZ011-019-020-030330-
Madison AR-Franklin AR-Crawford AR-
948 PM CDT Mon May 2 2022
...A strong thunderstorm will impact portions of southern Madison,
northern Franklin and northeastern Crawford Counties through 1030 PM
CDT...
At 948 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
northeast of Fern, moving northeast at 45 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects. Minor damage to outdoor objects
is possible.
Locations in or near the path include...
St. Paul... Cass...
Saint Paul... Kingston...
Aurora... Boston...
Pettigrew... Japton...
Witter... Fern...
Jethro... Bidville...
Red Star... Combs...
Locke... Turners Bend...
Lonelm... Dutton...
Barnes... Redding...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1100 PM CDT for northwestern
and west central Arkansas.
&&
LAT...LON 3595 9349 3593 9349 3592 9351 3588 9351
3588 9352 3576 9352 3577 9370 3566 9370
3554 9394 3569 9413 3576 9405 3576 9396
3584 9395 3612 9363 3612 9348 3608 9348
3608 9345 3597 9345
TIME...MOT...LOC 0248Z 237DEG 39KT 3568 9394
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPHLocal storm report, May 2, 10:00 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1000 PM CDT MON MAY 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 PM TSTM WND GST BENTONVILLE MUNICIPAL A 36.35N 94.22W
05/02/2022 M58 MPH BENTON AR AWOS
BENTONVILLE MUNICIPAL AIRPORT AWOS MEASURED
THUNDERSTORM WIND GUST OF 58 MPH.
&&
JDSLocal storm report, May 2, 10:13 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1013 PM CDT MON MAY 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM TSTM WND DMG 1 WNW WOOLSEY 35.89N 94.19W
05/02/2022 WASHINGTON AR PUBLIC
PUBLIC REPORTED BROKEN TREE LIMBS UP TO 1
INCH IN DIAMETER.
&&
JDSLocal storm report, May 2, 10:30 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1030 PM CDT MON MAY 2 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM TSTM WND DMG 2 N SHADY GROVE 36.17N 94.14W
05/02/2022 WASHINGTON AR TRAINED SPOTTER
SPOTTER REPORTED SMALL LIMBS AND BRANCHES
DOWNED BY THUNDERSTORM WINDS ESTIMATED TO BE
60 MPH.
&&
JDSThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:17 PM CDT | Special Weather Statement | TSA | Crawford | 28 min |
| May 2, 8:27 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 48 min |
| May 2, 8:57 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 48 min |
| May 2, 9:21 PM CDT | Special Weather Statement | TSA | Benton | 24 min |
| May 2, 9:42 PM CDT | Special Weather Statement | TSA | Benton, Washington | 33 min |
| May 2, 9:45 PM CDT | Severe Thunderstorm Warning | TSA | Franklin | 17 min |
| May 2, 9:48 PM CDT | Special Weather Statement | TSA | Madison | 42 min |
| May 2, 9:51 PM CDT | Severe Thunderstorm Warning | TSA | Washington | 24 min |
| May 2, 9:56 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll | 49 min |
| May 2, 10:12 PM CDT | Severe Thunderstorm Warning | TSA | Carroll, Crawford, Madison, Washington | 33 min |
| May 2, 10:14 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 46 min |
| May 2, 10:22 PM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison | 38 min |
| May 2, 10:23 PM CDT | Areal Flood Advisory | TSA | Crawford, Franklin, Madison, Sebastian | 3 hr |
| May 2, 10:48 PM CDT | Severe Thunderstorm Warning | TSA | Crawford, Franklin, Sebastian | 42 min |
| May 2, 11:24 PM CDT | Severe Thunderstorm Warning | TSA | Franklin, Sebastian | 21 min |
| May 2, 11:27 PM CDT | Special Weather Statement | TSA | Carroll | 33 min |
| May 3, 4:54 AM CDT | River Flood Advisory | TSA | Crawford, Franklin | 9 hr |
| May 3, 9:15 AM CDT | River Flood Advisory | TSA | Crawford | 5 hr |
| May 3, 1:50 PM CDT | Flood Watch | TSA | Benton, Carroll, Madison, Washington | 53 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.